MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZERO TIP; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ZERO TIP; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063901010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a zero tip nitinol basket was prepped for use in a flexible ureteroscopy procedure to treat kidney stone, performed on (b)(6) 2018.According to the complainant, during unpacking and testing of the device, it was found that the basket cage was physically missing from the device.The seal of the package was reported to be intact before it was opened and there were no noted damages on the device packaging.The procedure was completed with another zero tip basket.There was no serious injury nor were there any adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The complaint device was not returned by the customer.However, the customer provided a photo of the zero tip device.The photo was visually inspected and found the distal section of the working length of the device to be slightly bent.The section of the device where the basket goes placed is not present in the photo.The photo of the product provided by the user limited the proper evaluation of the device; the image does not show if the handle was actuated to an open position.It is unknown if the basket section is still inside of the sheath; or if it was totally detached or if only one of its sections presented any issue.The distal section of the pull wire (where the basket goes placed) needs to be evaluated visually/physically and under magnification in order to conclude the most probable cause and or if a damage in the unit could have contributed to the issue reported by the customer.Although the unit was not physically returned by the user; the photo provided an image of the device showing it in bent condition in the working length of the device, and this is a known failure that is normally caused due to an excess of force applied to a section of the product, usually if it is pulled or pushed strongly.Based on this analysis and the information available, it is concluded that the most probable conclusion code of this failure observed (working length bent) will be documented as "cause traced to component failure" since the failure was an expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
ZERO TIP
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8047118
Report Number3005099803-2018-61278
Device Sequence Number16441044
Product Code FFL
UDI-Device Identifier08714729342007
UDI-Public08714729342007
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2021
Device Model NumberM0063901010
Device Catalogue Number390-101
Device Lot Number0022402390
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1